Florida, 2022Tornado in Florida, April 29, 2022
April 29, 2022 · NWS TBW · 1 event in 1 county or zone
Afternoon sea breeze thunderstorms spawn brief tornado over Ft. Myers.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon sea breeze thunderstorms spawn brief tornado over Ft. Myers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Apr 29, 1:41 PM EST, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 29, 1:41 PM EST, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
241 PM EDT Fri Apr 29 2022
.DISCUSSION...
Surface high pressure remains centered over the mid-Atlantic coast
this afternoon and will slowly shift eastward over the Atlantic
Ocean over the next couple of days. A mainly easterly or east-
southeasterly low-level flow will continue through the weekend with
the west coast sea breeze forming each afternoon. Moisture will be
on the rise, especially for Saturday, and this will help fuel
additional convection along the sea breeze during the afternoon
hours. This overall pattern sticks around for much of the week, with
some subtle changes in moisture leading to changes in rain chances
each day. By late in the week, the surface ridge axis shifts south a
bit, with low-level flow becoming more southerly on Thursday and
then southwesterly on Friday, again leading to a shift in the
highest rainfall coverage.
&&
.AVIATION...
VFR conditions are expected outside of any convection. VCTS
continues through the rest of the evening, with some TEMPO groups
in place for brief MVFR/IFR cigs/vsbys and increased winds in
storms. Conditions return to rain-free and VFR overnight with
easterly winds. A similar pattern is expected for Saturday.
&&
.MARINE...
High pressure to our north will keep mainly easterly winds in place
for the next few days, though the sea breeze will turn winds onshore
during the afternoon. Wind speeds will increase tonight to the 15-20
knot range or low-end advisory range and then diminish for Saturday.
&&
.FIRE WEATHER...
No fire weather concerns as relative humidity values will remain
above critical levels. There will be a chance for showers and thunderstorms
each afternoon through the weekend, with the best chances toward the
coast in the late afternoon and evening. No significant fog is
expected.
&&
.Preliminary Point Temps/PoPs...
TPA 71 87 71 88 / 50 70 20 40
FMY 69 87 68 89 / 40 70 30 50
GIF 68 85 67 87 / 20 50 20 60
SRQ 67 84 66 85 / 50 60 20 40
BKV 64 87 63 88 / 40 60 20 40
SPG 71 83 71 85 / 50 70 20 40
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
05/Carlisle
In the hours before
Special weather statement, Apr 29, 2:32 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
332 PM EDT Fri Apr 29 2022
FLZ162-262-292000-
Coastal Charlotte FL-Inland Charlotte FL-
332 PM EDT Fri Apr 29 2022
...A strong thunderstorm will impact portions of central Charlotte
County through 400 PM EDT...
At 331 PM EDT, Doppler radar was tracking a strong thunderstorm near
Charlotte County Airport, or 7 miles east of Punta Gorda. This storm
was nearly stationary.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Babcock Webb Wma, Charlotte County Airport, Cleveland and Tropical
Gulf Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2696 8201 2699 8185 2681 8175 2677 8187
2677 8201
TIME...MOT...LOC 1931Z 346DEG 3KT 2689 8192
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Apr 29, 3:55 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
455 PM EDT Fri Apr 29 2022
FLZ165-265-292145-
Inland Lee FL-Coastal Lee FL-
455 PM EDT Fri Apr 29 2022
...A strong thunderstorm will impact portions of central Lee County
through 545 PM EDT...
At 455 PM EDT, Doppler radar was tracking a strong thunderstorm near
Villas, or near Fort Myers, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cape Coral, Fort Myers, San Carlos Park, McGregor, East Dunbar, Pine
Manor, Lovers Key State Park, Southwest Florida Airport, Harlem
Heights, Lochmoor Waterway Estates, Iona, Cypress Lake, Villas, Three
Oaks, Buckingham, Whiskey Creek, Page Park, Page Field Airport, Fort
Myers Villas and Tice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2644 8197 2667 8194 2670 8180 2644 8164
2642 8165 2642 8166 2640 8166 2636 8185
TIME...MOT...LOC 2055Z 346DEG 14KT 2653 8182
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Apr 29, 3:58 PM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
458 PM EDT FRI APR 29 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NW SOUTHWEST INTERNAT 26.57N 81.79W
04/29/2022 M0.25 INCH LEE FL PUBLIC
BROADCAST MEDIA RELAYED A PUBLIC REPORT OF
PEA SIZED HAIL IN MARINA BAY IN FORT MYERS
AT 4:30 PM.
&&
TFTornado, Lee
- When
- April 29, 4:00 PM EST to 4:01 PM EST
- Where
- Lee County, 2.1 mi SW of Fort Myers Villas to 2 mi SW of Fort Myers Villas
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Property damage
- $25,000
- Reported by
- Broadcast Media
- Coordinates
- 26.529, -81.894
Broadcast media relayed video of brief tornado near Cypress Lake in Ft. Myers. Minor roof damage reported to one house with a fence partially blown down in the backyard of another nearby house.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Dust Storm in Kansas, April 29 to 30, 20226 injured · $42 million · EF3 · 41 events
- Tornadoes and Hail in Kansas, April 29, 2022EF1 · 51 events
- Tornadoes and Hail in Nebraska, April 29, 2022EF0 · 58 events
- Tornadoes and Flash Flood in Nebraska, April 29, 2022EF1 · 26 events
- Hail and Damaging Winds in Kansas, April 29, 20221.5 in hail · 20 events
- Hail and Damaging Winds in Missouri, April 29, 20221.75 in hail · 17 events
- Hail and Damaging Winds in Kansas, April 29, 20221 in hail · 14 events
- Dust Storm and Hail in Kansas, April 29, 20221 in hail · 13 events
- Hail in Oklahoma, April 29 to 30, 20221.75 in hail · 11 events
- High Wind in Colorado, April 29, 202258 kt wind · 9 events
- High Wind in Colorado, April 29, 202271 kt wind · 5 events
- Hail and Damaging Winds in Kansas, April 29, 20221 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1012605.